Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 159, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 6, 2015, 9:06 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2015, 9:06 AM EST (14:06 UTC)
- Expired
- Feb 6, 2015, 11:56 AM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
350 WHUS71 KBOX 061406 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 906 AM EST FRI FEB 6 2015 ANZ235-237-062215- /O.EXP.KBOX.SC.Y.0158.000000T0000Z-150206T1400Z/ /O.NEW.KBOX.SC.Y.0159.150206T1406Z-150207T0600Z/ /O.EXT.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 906 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. * FREEZING SPRAY...AREAS OF MODERATE TO HEAVY FREEZING SPRAY INTO MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ ANZ232>234-062215- /O.NEW.KBOX.SC.Y.0159.150206T1406Z-150207T0600Z/ /O.EXT.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 906 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. * FREEZING SPRAY...AREAS OF MODERATE TO HEAVY FREEZING SPRAY INTO MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ ANZ231-251-062215- /O.EXT.KBOX.SC.Y.0158.000000T0000Z-150207T0900Z/ /O.EXT.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 906 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. * FREEZING SPRAY...AREAS OF MODERATE TO HEAVY FREEZING SPRAY INTO MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ ANZ250-254>256-062215- /O.EXT.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ /O.CON.KBOX.SC.Y.0158.000000T0000Z-150207T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 906 AM EST FRI FEB 6 2015 ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...AREAS OF MODERATE TO HEAVY FREEZING SPRAY INTO MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
605 WHUS71 KBOX 061656 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1156 AM EST FRI FEB 6 2015 ANZ232>235-237-070100- /O.CAN.KBOX.SC.Y.0159.000000T0000Z-150207T0600Z/ /O.CAN.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ /O.EXB.KBOX.SC.Y.0158.150206T1800Z-150207T1200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1156 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-070100- /O.CAN.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ /O.EXT.KBOX.SC.Y.0158.000000T0000Z-150207T1200Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1156 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZING SPRAY ADVISORY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-070100- /O.CAN.KBOX.UP.Y.0005.000000T0000Z-150206T1800Z/ /O.CON.KBOX.SC.Y.0158.000000T0000Z-150207T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1156 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZING SPRAY ADVISORY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 7:21 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 6, 7:21 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
721 AM EST FRI FEB 6 2015
.SYNOPSIS...
HIGH PRESSURE PROVIDES DRY BUT FRIGID WEATHER TODAY. PERIODS OF
LIGHT SNOW AND SOME ACCUMULATION ARE EXPECTED THIS WEEKEND...WITH
THE RISK OF HEAVIER SNOW ACCUMULATIONS SUNDAY NIGHT INTO EARLY
TUESDAY AS LOW PRESSURE TRACKS SOUTH OF NEW ENGLAND. DRY WEATHER
LIKELY RETURNS THE MIDDLE OF NEXT WEEK FOLLOWED BY ANOTHER
POTENTIAL BLAST OF ARCTIC AIR LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...
FRIGID TEMPS EARLY THIS MORNING WITH MANY LOCATIONS BELOW ZERO
AWAY FROM THE COASTLINE. WINDS CONTINUE TO DECREASE AS RIDGE AXIS
OVER EASTERN NY AND WESTERN NEW ENGLAND ADVECTS EASTWARD. THUS
LESS WIND TODAY THAN LAST EVENING AND OVERNIGHT. HIGHS TODAY ONLY
CLIMBING TO 15-20. THESE VALUES ABOUT 15 DEGS COLDER THAN NORMAL.
MID AND HIGH CLOUDS STREAMING ACROSS THE REGION THIS MORNING AHEAD
OF A NORTHERN STREAM S/WV ENTERING NORTHERN NY STATE. MOISTURE IS
LACKING SO NOT EXPECTING ANY PRECIP WITH THIS FEATURE. HOWEVER
COULD SEE SOME STRATO-CU ESPECIALLY OVER NORTHERN MA THIS
AFTERNOON. OTHERWISE DRY WEATHER PREVAILS. EARLIER DISCUSSION
BELOW.
=====================================================================
NORTHWESTERLY FLOW WILL KEEP CHILLY TEMPERATURES IN PLACE ACROSS
SOUTHERN NEW ENGLAND. EXPECT HIGH TEMPERATURES IN THE UPPER TEENS
TO LOWER 20S. THERE IS ENOUGH MOISTURE IN THE MID LEVELS THAT
CLOUDS WILL DEVELOP AS A SHORTWAVE MOVES ACROSS THE AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...HIGH PRESSURE OVER THE MID ATLANTIC AND HIGH PRESSURE OVER
HUDSON BAY CONNECT ALLOWING FOR QUIET WEATHER OVER SOUTHERN NEW
ENGLAND. WHILE THERE WILL BE A FEW CLOUDS OVERHEAD LINGERING FROM
THE SHORTWAVE MENTIONED ABOVE...EXPECT TEMPERATURES TO STILL RADIATE
FAIRLY WELL GIVEN CALM TO VERY LIGHT WINDS. GIVEN THE LACK OF
WINDS...WILL NOT BE LOOKING AT THE WIND CHILLS WE SAW EARLY THIS
MORNING. HOWEVER...OVERNIGHT LOWS WILL BE IN THE SINGLE DIGITS FOR
MUCH OF THE REGION.
SATURDAY...A WEAK SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND.
THIS WILL PROVIDE ENOUGH LIFT FOR THE FIRST OF WHAT LOOKS LIKE
SEVERAL DAYS OF SNOW. THIS WILL BE THE LIGHTEST OF THE FOLLOWING
DAYS WITH 1 TO MAYBE 2 INCHES OF SNOW EXPECTED THROUGHOUT THE DAY
FOR MUCH OF THE AREA. THE BEST LIFT IS THROUGH THE NORTHERN HALF OF
THE AREA SO HAVE FOCUSED THE HIGHER SNOW AMOUNTS NORTH OF THE MASS
PIKE WITH SLIGHTLY LESSER AMOUNTS SOUTH OF THE PIKE.
WITH SURFACE WINDS SHIFTING TO THE SOUTHWEST...TEMPERATURES WILL BE
SOMEWHAT WARMER WITH HIGHS IN THE UPPER 20S TO LOWER 30S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* PROLONG PERIOD ACCUMULATING SNOW SAT NGT INTO EARLY TUE
* TEMPERATURES COLDER THAN NORMAL MUCH OF THE TIME
SPLIT FLOW REGIME YIELDS A STEADY STREAM OF PACIFIC MOISTURE INTO
THE NORTHEAST THIS WEEKEND INTO EARLY NEXT WEEK...WITH ATLANTIC
MOISTURE EVENTUALLY COMING INTO PLAY IN RESPONSE TO EASTERN TROF
AMPLIFICATION. SPLIT FLOW REGIME USUALLY OFFERS LOWER PREDICTABILITY
GIVEN TIMING AND PHASING ISSUES WITH STREAMS BUT ALSO TYPICALLY
YIELDS A STORMY WEATHER PATTERN FOR NEW ENGLAND.
OTHER THAN THE 00Z NAM...MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT.
00Z NAM IS A DEEP OUTLIER WITH ITS CLOSED MID LEVEL LOW OVER THE
EASTERN GREAT LAKES AT 84 HRS/12Z MON. NONE OF THE OTHER GUIDANCE
SUPPORTS THIS IDEA. THUS THIS FORECAST WILL BE BASED ON A NON NAM
SOLUTION.
DAILY SENSIBLE WEATHER DETAILS...
SAT NIGHT/SUNDAY...SHORT WAVE TROUGH WITH PACIFIC MOISTURE TRACKS
ACROSS CENTRAL NEW ENGLAND WITH GREATEST RISK OF ACCUMULATING SNOW
ACROSS NORTHERN MA WITH LESS SOUTHWARD. THIS IS A NORTHWARD SHIFT
FROM LAST NIGHT/S RUNS BUT FIRST SHOWED UP IN THE 12Z RUNS FROM THU.
WHILE THIS IS STILL SUBJECT TO CHANGE GIVEN EVENT IS STILL 60 HRS
OUT...REMARKABLE GOOD CLUSTERING ON QPF AXIS FROM 00Z EC/GFS/UKMET
AND GEFS/EPS ENSEMBLES. MODEL CONSENSUS FROM 00Z UKMET/GFS/EC/EPS
SUGGEST 2-5" OF POTENTIAL SNOWFALL...HIGHEST AMOUNTS ACROSS NORTHERN
MA AND LOWER VALUES ALONG THE SOUTH COAST.
SUN NIGHT INTO TUESDAY...GOOD MODEL AGREEMENT THAT TRAILING SHORT
WAVE WILL BE THE MOST ROBUST JET IMPULSE AND INDUCE A MODEST TO
STRONG FRONTAL WAVE OVER THE OH VLY SUNDAY. THIS LOW THEN TRACKS
EASTWARD AND INTENSIFIES AS IT PASSES NEAR THE 40N/70W BENCHMARK MON
NIGHT. THIS IS A SLIGHTLY NORTHWARD TREND FROM LAST NIGHT/S RUNS
WHERE SURFACE LOW TRACK SOUTHEAST OF THE BENCHMARK.
1035 MB HIGH OVER EASTERN QUEBEC PROVIDES MOIST POLAR MARITIME
INFLOW INTO NEW ENGLAND...YIELDING MODEST ONSHORE WIND ANOMALIES
/COLD CONVEYOR BELT -CCB/ AT 925 AND 850. THIS MODEST TO STRONG
ATLANTIC INFLOW WILL LIKELY RESULT IN GUSTY WINDS AND BLOWING
/POSSIBLY DRIFTING/ SNOW ALONG THE COASTAL PLAIN OF EASTERN MA.
LOW RISK THAT RAIN/SNOW LINE MAY CREEP ONSHORE INTO THE SOUTH
COAST. ALTHOUGH TOO EARLY TO GET THAT SPECIFIC AT THIS TIME RANGE.
VERY SURPRISING THE LACK OF SPREAD HERE GIVEN FORECAST TIME IS STILL
72+ HRS AWAY. REGARDING POTENTIAL SNOWFALL...MODEL CONSENSUS FROM
THE 00Z UKMET/GFS/ECMWF AND ITS ENSEMBLES /EPS/ HAS A LARGE SWATH OF
4-8" SUN NGT INTO EARLY TUE ACROSS SOUTHERN NEW ENGLAND. HEAVIEST
AMOUNTS ARE ACROSS NORTHERN PORTIONS OF CT-RI NORTHWARD TO THE MA/NH
BORDER. THE UKMET IS FARTHEST SOUTH WITH AXIS ALONG MA PIKE SOUTHWARD
INTO CT-RI. EPS IS FARTHEST NORTH INTO SOUTHERN NH. STILL TOO EARLY
TO FOCUS SPECIFICS BUT NEVERTHELESS LONG DURATION SNOW EVENT HAS
THE POTENTIAL FOR STORM TOTALS OF 6-12" FROM SAT NIGHT INTO EARLY
TUE.
AS FOR COASTAL FLOODING...TIDES ARE ASTRONOMICALLY LOW WITH PROBABLY
A 3 FT SURGE AND 20+ SEAS REQUIRED TO JUST GET INTO A MINOR COASTAL
FLOODING EVENT. THIS APPEARS TO BE THE WORST CASE SCENARIO AT THIS
TIME RANGE.
WED/THU...POTENTIALLY DRY WED BEHIND DEPARTING COASTAL LOW. THEN
GEFS AND EPS ENSEMBLES IN VERY GOOD AGREEMENT ON ANOTHER ARCTIC
BLAST OVERSPREADING THE REGION LATE NEXT WEEK. THIS IS IN RESPONSE
TO A LARGE AMPLITUDE RIDGE BUILDING ACROSS THE WESTERN STATES INTO
WESTERN CANADA. 925 MB AND 850 MB TEMP ANOMALIES IN NEW ENGLAND ARE
TARGETED BY THE GEFS AND EPS FOR AT LEAST -2 STD COLDER THAN CLIMO.
BRRRR!
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
7 AM UPDATE...
MVFR CONFINED TO THE OUTER CAPE BUT WILL IMPROVE TO VFR AS WINDS
SHIFT TO THE WEST SHIFTING OCEAN EFFECT CLOUDS OFFSHORE. MARGINAL
MVFR-VFR OVER THE BERKSHIRES INTO THE MID/UPPER HUDSON VALLEY.
THESE CLOUDS MAY STREAM INTO NORTHERN MA. OTHERWISE NOT MUCH
CHANGE FROM 06Z TAFS.
===================================================================
TODAY...HIGH CONFIDENCE. VFR.
TONIGHT...HIGH CONFIDENCE. VFR.
SATURDAY...MODERATE CONFIDENCE. A PERIOD OF LIGHT SNOW WILL BRING
MVFR CIGS AND MVFR/IFR VSBYS. LIGHT ACCUMULATIONS FROM A COATING TO
2 INCHES.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT...MODERATE CONFIDENCE. A PERIOD OF LIGHT SNOW BRING
MVFR CIGS AND MVFR/IFR VSBYS. LIGHT ACCUMULATIONS FROM A COATING TO
2 INCHES.
SUNDAY...MODERATE CONFIDENCE IN TRENDS...LOW CONFIDENCE IN TIMING.
MVFR LOWERING TO IFR IN SNOW. NORTHEAST WIND GUSTING 20-25 KNOTS
ALONG THE COAST. ACCUMULATIONS OF 2-4" POSSIBLE.
MONDAY-TUESDAY...MODERATE CONFIDENCE IN TRENDS...LOW CONFIDENCE IN
TIMING. LOW PRESSURE TRACKS SOUTH OF NEW ENGLAND. IFR CONDITIONS IN
SNOW. MODERATE TO SNOW HEAVY POSSIBLE. NORTHEAST WINDS POSSIBLY
GUSTING 25-30 KT ALONG THE COAST. ACCUMULATIONS OF 6+ POSSIBLE.
CONDITIONS LOOK TO IMPROVE SOMETIME TUESDAY, BUT AGAIN...CONFIDENCE
IN TIMING IS LOW.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE. NORTHWESTERLY WINDS AND SEAS WILL DIMINISH SLOWLY
THROUGH THE DAY TODAY AS HIGH PRESSURE SOUTH OF SOUTHERN NEW ENGLAND
BUILDS. WINDS HAVE DIMINISHED ALREADY ALLOWING GALE WARNINGS TO BE
REPLACED WITH SMALL CRAFT ADVISORIES. SMALL CRAFT ADVISORIES WILL
LIKELY BE NECESSARY FOR AT LEAST A PORTION OF THE WATERS THROUGH
SATURDAY. LIGHT TO MODERATE FREEZING SPRAY IS POSSIBLE THROUGH
TONIGHT. A PERIOD OF LIGHT SNOW IS LIKELY SATURDAY WITH VSBYS
PROBABLY IN THE 1-3 MILE RANGE.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...MODERATE CONFIDENCE.
SATURDAY NIGHT...FAIRLY LIGHT WINDS AS AN ARCTIC FRONT BECOMES
DRAPED ACROSS NEW ENGLAND. A PERIOD OF LIGHT SNOW IS LIKELY WITH
VSBYS PROBABLY IN THE 1-3 MILE RANGE.
SUNDAY...ARCTIC FRONT SLIDES SOUTH OF NEW ENGLAND WITH 1035 MB HIGH
SLIDING INTO EASTERN QUEBEC. THIS YIELDS A MODEST TO STRONG NE WIND
ACROSS THE REGION WITH SPEEDS INCREASING INTO THE 20 TO 30 KT RANGE
THIS WILL YIELD BUILDING SEAS...ESPECIALLY FOR THE EASTERN MA
WATERS. SNOW WILL DEVELOP AND MAY LOWER VSBY TO 1 MILE OR LESS AT
TIMES.
MONDAY...LOW PRES TRACKS SOUTH OF NEW ENGLAND WITH A RISK OF NE
GALES ACROSS THE AREA ALONG WITH PERIODS OF SNOW AND LOW VSBY.
TUESDAY...GALE CENTER EXITS TOWARD NOVA SCOTIA WITH NORTH TO
NORTHWEST GALES ACROSS THE NEW ENGLAND WATERS. TRENDS SUGGEST VSBY
IMPROVES AS THE DAY PROGRESSES. FREEZING SPRAY POSSIBLE. ROUGH SEAS
LINGER ACROSS EASTERN MA WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR
CTZ002>004.
MA...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR
MAZ002>019-026.
RI...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR RIZ001-
003.
MARINE...FREEZING SPRAY ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ231>235-237-250-251-254>256.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ231-
251.
SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR ANZ235-
237.
SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA/RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHazardous weather outlook, Feb 6, 4:26 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 426 AM EST FRI FEB 6 2015 CTZ002>004-MAZ002>019-026-RIZ001-003-070930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- 426 AM EST FRI FEB 6 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS... SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH TUESDAY...SEVERAL EPISODES OF ACCUMULATING SNOW ARE LIKELY WITH THE RISK OF SIGNIFICANT SNOWFALL GREATEST SUNDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ002-004>008-070930- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 426 AM EST FRI FEB 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH TUESDAY...SEVERAL EPISODES OF ACCUMULATING SNOW ARE LIKELY WITH THE RISK OF SIGNIFICANT SNOWFALL GREATEST SUNDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-070930- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 426 AM EST FRI FEB 6 2015 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MONDAY...NORTHEAST GALES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-070930- BOSTON HARBOR-NARRAGANSETT BAY- 426 AM EST FRI FEB 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MONDAY...NORTHEAST GALES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:22 PM EST | Winter Storm Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 24 hr |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.